On the intersection of k-Lucas sequences and some binary sequences


For an integer \(k\ge 2\), let \((L_n^{(k)})_n\) be the k-generalized Lucas sequence which starts with \(0,\ldots ,0,2,1\) (k terms) and each term afterwards is the sum of the k preceding terms. In this paper, we find all k-generalized Lucas numbers which are Fibonacci, Pell or Pell–Lucas numbers, i.e., we study the Diophantine equations \(L_n^{(k)}=F_m\), \(L^{(k)}_n = P_m\) and \(L_n^{(k)}=Q_m\) in positive integers nmk with \(k \ge 3\).

This is a preview of subscription content, access via your institution.


  1. 1.

    M.A. Alekseyev, On the intersection of Fibonacci. Pell and Lucas numbers, Integers 11(3), 239–259 (2011)

    MATH  Google Scholar 

  2. 2.

    A. Baker, H. Davenport, The equations \(3x^2 - 2 = y^2\) and \(8x^2 - 7 = z^2\). Quart. J. Math. Oxford Ser. 2(20), 129–137 (1969)

    Article  Google Scholar 

  3. 3.

    E. Bravo, J.J. Bravo, F. Luca, Coincidences in generalized Lucas sequences. Fibonacci Quart. 52(4), 296–306 (2014)

    MathSciNet  MATH  Google Scholar 

  4. 4.

    J.J. Bravo, P. Das, S. Guzmán, S. Laishram, Powers in products of terms of Pell’s and Pell-Lucas Sequences. Int. J. Number Theory 11(4), 1259–1274 (2015)

    MathSciNet  Article  Google Scholar 

  5. 5.

    J.J. Bravo, C.A. Gómez, F. Luca, Powers of two as sums of two \(k\)-Fibonacci numbers. Miskolc Math. Notes 17, 85–100 (2016)

    MathSciNet  Article  Google Scholar 

  6. 6.

    J.J. Bravo, C.A. Gómez, J.L. Herrera, On the intersection of \(k\)-Fibonacci and Pell numbers. Bull. Korean Math. Soc. 56(2), 535–547 (2019)

    MathSciNet  MATH  Google Scholar 

  7. 7.

    J.J. Bravo, F. Luca, Powers of two in generalized Fibonacci sequences. Rev. Colombiana Mat. 46, 67–79 (2012)

    MathSciNet  MATH  Google Scholar 

  8. 8.

    J.J. Bravo, F. Luca, Repdigits in \(k\)-Lucas sequences. Proc. Indian Acad. Sci. Math. Sci. 124(2), 141–154 (2014)

    MathSciNet  Article  Google Scholar 

  9. 9.

    A. Dujella, A. Pethő, A generalization of a theorem of Baker and Davenport. Quart. J. Math. Oxford Ser. (2) 49(195), 291–306 (1998)

  10. 10.

    F. Luca, V. Patel, On perfect powers that are sums of two Fibonacci numbers. J. Number Theory 189, 90–96 (2018)

    MathSciNet  Article  Google Scholar 

  11. 11.

    E.M. Matveev, An explicit lower bound for a homogeneous rational linear form in the logarithms of algebraic numbers. II. Izv. Math. 64(6), 1217–1269 (2000)

    MathSciNet  Article  Google Scholar 

  12. 12.

    E.P. Miles Jr., Generalized Fibonacci numbers and associated matrices. Amer. Math. Month. 67, 745–752 (1960)

    MathSciNet  Article  Google Scholar 

  13. 13.

    M.D. Miller, Mathematical notes: On generalized Fibonacci numbers. Amer. Math. Month. 78, 1108–1109 (1971)

    MathSciNet  Article  Google Scholar 

  14. 14.

    A. Pethő, Perfect powers in second order linear recurrences. J. Number Theory 15, 5–13 (1982)

    MathSciNet  Article  Google Scholar 

  15. 15.

    S. E. Rihane, B. Faye, F. Luca and A. Togbé, Powers of two in generalized Lucas sequences, Fibonacci Quart 58(3), 254–260 (2020)

  16. 16.

    D.A. Wolfram, Solving generalized Fibonacci recurrences. Fibonacci Quart. 36(2), 129–145 (1998)

    MathSciNet  MATH  Google Scholar 

Download references

Author information



Corresponding author

Correspondence to Salah Eddine Rihane.

Additional information

Publisher's Note

Springer Nature remains neutral with regard to jurisdictional claims in published maps and institutional affiliations.

AT was supported in part by Purdue University Northwest.

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Rihane, S.E., Togbé, A. On the intersection of k-Lucas sequences and some binary sequences. Period Math Hung (2021). https://doi.org/10.1007/s10998-021-00387-w

Download citation


  • k-generalized Lucas numbers
  • Linear form in logarithms
  • Reduction method

Mathematics Subject Classification

  • 11B39
  • 11J86